Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 16, NWS Milwaukee, WI

June 27, 2019Green County, Lafayette County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 27, 2019, 3:47 PM CDT for Green County, Lafayette County, Wisconsin. It was in force for 58 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 27, 2019, 3:47 PM CDT (20:47 UTC)
Expired
Jun 27, 2019, 4:45 PM CDT
In force
58 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Green County, WI, Lafayette County, WI

The radar

The Milwaukee radar (KMKX), 107 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 27, 4:20 PM CDTTSTM WND DMGAlbany, WITREES DOWN ACROSS THE AREA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 33 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 27, 12:23 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 8.8 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2019-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1660 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2019-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1660 J/kg
Mixed-layer CIN
-133 J/kg
Mixed-layer LCL
1139 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

627 
WUUS53 KMKX 272047
SVRMKX
WIC045-065-272145-
/O.NEW.KMKX.SV.W.0016.190627T2047Z-190627T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Milwaukee/Sullivan WI
347 PM CDT Thu Jun 27 2019

The National Weather Service in Milwaukee/Sullivan has issued a

* Severe Thunderstorm Warning for...
  Eastern Lafayette County in south central Wisconsin...
  Green County in south central Wisconsin...

* Until 445 PM CDT.

* At 347 PM CDT, severe thunderstorms were located along a line
  extending from near Blanchardville to Warren, moving east at 35
  mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Monroe, Brodhead, New Glarus, Brooklyn, Monticello, Albany, Argyle,
  Blanchardville, Somers, Wiota, Dayton, South Wayne, Lamont,
  Browntown, Gratiot, Juda, Jordan Center, Yellowstone Lake St Park
  and Woodford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4251 9014 4281 8998 4281 8984 4286 8984
      4285 8937 4250 8937
TIME...MOT...LOC 2047Z 265DEG 29KT 4287 8988 4249 8995 

HAIL...0.75IN
WIND...60MPH
 
$$

GEHRING
2 follow-up statements
423 
WWUS53 KMKX 272112
SVSMKX

Severe Weather Statement
National Weather Service Milwaukee/Sullivan WI
412 PM CDT Thu Jun 27 2019

WIC065-272121-
/O.CAN.KMKX.SV.W.0016.000000T0000Z-190627T2145Z/
Lafayette WI-
412 PM CDT Thu Jun 27 2019

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LAFAYETTE COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
south central Wisconsin.

LAT...LON 4250 8971 4285 8969 4285 8937 4250 8937
TIME...MOT...LOC 2111Z 265DEG 40KT 4288 8928 4250 8936 

$$

WIC045-272145-
/O.CON.KMKX.SV.W.0016.000000T0000Z-190627T2145Z/
Green WI-
412 PM CDT Thu Jun 27 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR GREEN COUNTY...

At 411 PM CDT, severe thunderstorms were located along a line
extending from near Stoughton to near Lake Summerset, moving east at
45 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Monroe, Brodhead, New Glarus, Brooklyn, Monticello, Albany, Dayton
and Juda.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4250 8971 4285 8969 4285 8937 4250 8937
TIME...MOT...LOC 2111Z 265DEG 40KT 4288 8928 4250 8936 

HAIL...0.75IN
WIND...60MPH
 
$$

GEHRING
689 
WWUS53 KMKX 272138
SVSMKX

Severe Weather Statement
National Weather Service Milwaukee/Sullivan WI
438 PM CDT Thu Jun 27 2019

WIC045-272148-
/O.EXP.KMKX.SV.W.0016.000000T0000Z-190627T2145Z/
Green WI-
438 PM CDT Thu Jun 27 2019

...THE SEVERE THUNDERSTORM WARNING FOR GREEN COUNTY WILL EXPIRE AT
445 PM CDT...
    
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.

A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
south central Wisconsin.

LAT...LON 4250 8971 4285 8969 4285 8937 4250 8937
TIME...MOT...LOC 2138Z 265DEG 29KT 4290 8899 4252 8907 

$$

GAGAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:20 PM CDT, 1 hour 27 minutes earlier.

Area forecast discussion, Jun 27, 2:20 PM CDT, 1 hour 27 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
220 PM CDT Thu Jun 27 2019

.SHORT TERM...
This afternoon and Tonight.

The MCS near the MS River is expected to continue ewd around
35-40 kts as it encounters MLCAPE values of 2000-3000 J/KG and
lowering MLCIN values. Damaging straight-line winds are the main
concern. The gust front is currently out ahead of the line which
may limit the SVR wind potential unless it becomes more balanced.
Afterward, the larger scale LLJ will focus from IA into nrn WI
where a couple MCVs will track ewd. The LLJ will gradually veer
through the night and layover into srn WI for the early Fri AM
hours. Scattered tstorms are expected this evening at times in the
wake of the MCS but another MCS is then expected to move sewd
into srn WI for the early Fri AM hours. Some heavy rain concerns
since some locations could have multiple rounds of tstorms but
overall the flash flood risk remains low.

Friday.
The outflow boundary/stationary front may trigger isold to sct
tstorm development for Fri afternoon. No upper dynamics are
present and wind shear is weak, but pulse SVR storms will be
possible due to moderate to large CAPE and weak CIN.

.LONG TERM...

Friday Night through Sunday...Forecast confidence high.

The frontal boundary will likely sag south to around the WI/IL state
Friday night as mid level ridging builds in the plains and nudges
into Wisconsin. Thunderstorm chances will continue into the evening
due to weak shortwave activity moving over this frontal boundary.
Most models, with the exception of the NAM which brings in cooler
temps, show plenty of instability through the evening.

The mid level ridge will push more into the region on Saturday and
southwest flow at the surface will bring warmer temps into the
region. Many areas, especially in the west could hit 90 degrees.
There isn't much in the way of forcing for Saturday so it will
probably be dry. However the weak cap does erode somewhat later in
the day with 2000 plus of cape so can't rule out a thunderstorm if
the cap weakens.

The ridge remains in place on Sunday then starts to break down
Sunday night or Monday as shortwave activity moves through. Sunday
has a good chance of being dry then precip chances increase during
the evening and overnight with the short wave activity.

Monday through Thursday...Forecast confidence medium.

Zonal flow will dominate with shortwave activity moving through. A
weak frontal boundary will be wavering across the region
providing the focus for on and off thunderstorm chances during
this period. Somewhat milder temperatures are expected, with highs
in the lower to middle 80s. The humidity will likely continue
with dew points in the upper 60s during the day.

&&

.AVIATION(18Z TAFS)...
Most Vsby and Cig restrictions will occur in and around
thunderstorms for this afternoon, tonight, and Friday. Thus the
prevailing conditions will mostly be VFR although clouds will be
present much of the time.

&&

.MARINE...
The main hazard for Lake MI will be thunderstorms with
gusty winds for late this afternoon into Fri. The other hazard
concern is dense fog as a humid airmass moves over the cold waters
of Lake MI. Light to modest winds are expected for today and
through the weekend.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...None.
&&

Tonight/Friday and Aviation/Marine...Gehring
Friday Night through Thursday...Marquardt
Hazardous weather outlook, Jun 27, 3:17 PM CDT, 30 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
317 PM CDT Thu Jun 27 2019

WIZ046-047-051-052-056>060-062>072-282030-
Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
317 PM CDT Thu Jun 27 2019

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Tonight

Thunderstorms are expected this afternoon and evening. Another
round is possible overnight. Some strong to severe storms are
likely during this time. Damaging winds, large hail, and heavy
rainfall are the main hazards. A Severe Thunderstorm Watch is in
effect.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

Thunderstorms are possible each day from Friday through the
weekend and into early next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will be needed this afternoon and evening.

LMZ643>646-282030-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
317 PM CDT Thu Jun 27 2019

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Tonight

Thunderstorms are expected early this evening. Some strong to
severe storms are possible during this time. Damaging winds, large
hail, and heavy rainfall are the main hazards.

There will also be chances for dense fog tonight.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

Thunderstorms are possible each day from Friday through the
weekend and into early next week.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-282030-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
317 PM CDT Thu Jun 27 2019

This Hazardous Weather Outlook is for the open waters of Lake
Michigan.

.DAY ONE...Tonight

Thunderstorms are expected this evening. Some strong to severe
storms are possible during this time. Damaging winds, large hail,
and very heavy rainfall are the main hazards.

There will also be chances for dense fog tonight.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

Thunderstorms are possible each day from Friday through the
weekend and into early next week.

MRC

www.weather.gov/mkx

In the hours before

Special weather statement, Jun 27, 2:36 PM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
236 PM CDT Thu Jun 27 2019

WIZ056-062-067-272000-
Lafayette-Iowa-Sauk-
236 PM CDT Thu Jun 27 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT LAFAYETTE...IOWA AND
SAUK COUNTIES...

At 235 PM CDT, radar indicated strong thunderstorms were located
along a line extending from Elroy to near Lancaster. Movement was
east at 40 mph.

Localized wind gusts up to 50 mph and pea size hail are possible
with these storms.

Locations impacted include...
Baraboo, Reedsburg, Dodgeville, Prairie Du Sac, Sauk City, Wisconsin
Dells, Mineral Point, Darlington, Lake Wisconsin, Lake Delton, Spring
Green, West Baraboo, Shullsburg, Belmont, Benton, Argyle,
Blanchardville, Somers, Barneveld and Wiota.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4320 9043 4321 9029 4317 9019 4355 9019
      4356 9031 4364 9031 4364 8979 4360 8976
      4360 8972 4357 8973 4356 8960 4338 8960
      4336 8967 4331 8973 4327 8972 4321 8984
      4251 8984 4251 9042
TIME...MOT...LOC 1935Z 276DEG 35KT 4375 9030 4284 9078

GEHRING
Local storm report, Jun 27, 3:16 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
316 PM CDT THU JUN 27 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0256 PM     TSTM WND GST     6 WNW SPRING GREEN      43.21N 90.19W
06/27/2019  M55 MPH          SAUK               WI   ASOS

            LONE ROCK AIRPORT.

&&
Local storm report, Jun 27, 3:24 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
324 PM CDT THU JUN 27 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     TSTM WND GST     1 SE REEDSBURG          43.53N 89.98W
06/27/2019  M46 MPH          SAUK               WI   AWOS

            REEDSBURG AIRPORT.

&&
Special weather statement, Jun 27, 3:26 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
326 PM CDT Thu Jun 27 2019

WIZ046-047-057-063-067-068-272130-
Green-Columbia-Lafayette-Green Lake-Marquette-Dane-
326 PM CDT Thu Jun 27 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT LAFAYETTE...GREEN
LAKE...GREEN...COLUMBIA...MARQUETTE AND DANE COUNTIES...

At 326 PM CDT, radar indicated strong thunderstorms were located
along a line extending from 8 miles northwest of Westfield to near
Baraboo to near Council Hill. Movement was east to southeast at 40
mph.

Wind gusts up to 50 mph and pea size hail are possible with these
storms.

Locations impacted include...
Madison, Sun Prairie, Fitchburg, Middleton, Stoughton, Waunakee,
Monroe, Verona, Portage, Oregon, McFarland, Monona, Mount Horeb,
Windsor, Edgerton, Columbus, Marshall, Sauk City, Brodhead and
Darlington.

LAT...LON 4363 8889 4363 8901 4285 8901 4284 8937
      4250 8937 4251 9036 4252 9036 4281 9018
      4282 8984 4321 8984 4327 8972 4336 8967
      4338 8960 4356 8960 4358 8974 4364 8972
      4364 8960 4398 8960 4398 8889
TIME...MOT...LOC 2026Z 306DEG 35KT 4400 8958 4346 8968 4245 9031

GEHRING
Local storm report, Jun 27, 3:35 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
335 PM CDT THU JUN 27 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0318 PM     TSTM WND DMG     ARENA                   43.16N 89.91W
06/27/2019                   IOWA               WI   EMERGENCY MNGR

            IOWA COUNTY EMERGENCY MANAGEMENT REPORTS
            LOTS OF TREES DOWN BETWEEN MINERAL POINT AND
            ARENA.

&&

HALBACH
Local storm report, Jun 27, 3:43 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
343 PM CDT THU JUN 27 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     TSTM WND DMG     7 SW ENDEAVOR           43.66N 89.58W
06/27/2019                   MARQUETTE          WI   FIRE DEPT/RESCUE

            TREES DOWN NEAR BRIGGSVILLE.

&&

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 2:36 PM CDTSpecial Weather StatementMKXIowa, Lafayette, Sauk24 min
Jun 27, 3:07 PM CDTSevere Thunderstorm WarningMKXIowa, Sauk53 min
Jun 27, 3:26 PM CDTSpecial Weather StatementMKXColumbia, Dane, Green, Green Lake, Lafayette, Marquette64 min
Jun 27, 3:31 PM CDTSevere Thunderstorm WarningMKXMarquette46 min
Jun 27, 3:36 PM CDTSevere Thunderstorm WarningMKXColumbia, Dane54 min
Jun 27, 3:49 PM CDTSevere Thunderstorm WarningMKXGreen Lake41 min
Jun 27, 4:08 PM CDTSevere Thunderstorm WarningMKXDodge, Jefferson, Rock, Walworth, Waukesha52 min
Jun 27, 4:13 PM CDTSevere Thunderstorm WarningMKXFond du Lac62 min
Jun 27, 4:29 PM CDTSevere Thunderstorm WarningMKXOzaukee, Sheboygan, Washington76 min
Jun 27, 4:34 PM CDTSpecial Marine WarningMKX116 min
Jun 27, 4:41 PM CDTSevere Thunderstorm WarningMKXMilwaukee, Waukesha79 min
Jun 27, 4:50 PM CDTSpecial Marine WarningMKX115 min
Jun 27, 4:52 PM CDTSpecial Weather StatementMKXKenosha, Racine, Walworth53 min
Jun 27, 5:04 PM CDTSevere Thunderstorm WarningMKXKenosha, Racine, Rock, Walworth71 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.